Alert archive / Colorado / High Wind Watches in 2014
High Wind Watch 5, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind watch at Nov 28, 2014, 3:02 PM MST for 11 counties in Colorado. It took effect at Nov 29, 2014, 6:00 PM MST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2014, 3:02 PM MST (22:02 UTC)
- In effect from
- Nov 29, 2014, 6:00 PM MST
- Expired
- Nov 29, 2014, 10:41 PM MST
- In force
- 5 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 101 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.0 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3754 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
112 WWUS75 KPUB 282202 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 302 PM MST FRI NOV 28 2014 COZ072>075-079>082-290615- /O.NEW.KPUB.HW.A.0005.141130T0000Z-141130T1500Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...RYE...GREENHORN MTN... WOODLAND PARK...PIKES PEAK 302 PM MST FRI NOV 28 2014 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. * LOCATION...PIKES PEAK AND TELLER COUNTY...THE WET MOUNTAINS AND THE SANGRE DE CRISTO MOUNTAINS. * CAUSE AND TIMING...STRONG AND POTENTIALLY DAMAGING WIND GUSTS WILL BE POSSIBLE ACROSS THE HIGHER PEAKS AND EAST FACING SLOPES OF THE SOUTHEAST MOUNTAINS SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING. * WIND...WEST WINDS 40 TO 50 MPH WITH GUSTS UP TO 80 MPH POSSIBLE. * IMPACT...STRONG WINDS MAY CAUSE POWER OUTAGES AND RESULT IN HAZARDOUS CROSS WINDS ALONG NORTH SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
5 follow-up statements
999 WWUS75 KPUB 290631 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1131 PM MST FRI NOV 28 2014 COZ072>075-079>082-291445- /O.CON.KPUB.HW.A.0005.141130T0000Z-141130T1500Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...RYE...GREENHORN MTN... WOODLAND PARK...PIKES PEAK 1131 PM MST FRI NOV 28 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... * LOCATION...PIKES PEAK AND TELLER COUNTY...THE WET MOUNTAINS AND THE SANGRE DE CRISTO MOUNTAINS. * CAUSE AND TIMING...STRONG AND POTENTIALLY DAMAGING WIND GUSTS WILL BE POSSIBLE ACROSS THE HIGHER PEAKS AND EAST FACING SLOPES OF THE SOUTHEAST MOUNTAINS SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING. * WIND...WEST WINDS 40 TO 50 MPH WITH GUSTS UP TO 80 MPH POSSIBLE. * IMPACT...STRONG WINDS MAY CAUSE POWER OUTAGES AND RESULT IN HAZARDOUS CROSS WINDS ALONG NORTH SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
430 WWUS75 KPUB 291055 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 355 AM MST SAT NOV 29 2014 COZ084-085-291900- /O.EXB.KPUB.HW.A.0005.141130T0100Z-141130T1500Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS 355 AM MST SAT NOV 29 2014 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING. * LOCATION...THE RAMPART RANGE BELOW 7500 FEET...INCLUDING WESTERN PORTIONS OF COLORADO SPRINGS. * CAUSE AND TIMING...STRONG AND POTENTIALLY DAMAGING WIND GUSTS WILL BE POSSIBLE ACROSS THE AREA TONIGHT THROUGH EARLY SUNDAY MORNING. * WIND...WEST WINDS 35 TO 45 MPH WITH GUSTS UP TO 80 MPH POSSIBLE. * IMPACT...STRONG WINDS MAY CAUSE POWER OUTAGES AND RESULT IN HAZARDOUS CROSS WINDS ALONG NORTH SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ COZ072>075-079>082-291900- /O.EXT.KPUB.HW.A.0005.141130T0100Z-141130T1500Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...RYE...GREENHORN MTN... WOODLAND PARK...PIKES PEAK 355 AM MST SAT NOV 29 2014 ...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING... * LOCATION...PIKES PEAK AND TELLER COUNTY...THE WET MOUNTAINS AND THE SANGRE DE CRISTO MOUNTAINS. * CAUSE AND TIMING...STRONG AND POTENTIALLY DAMAGING WIND GUSTS WILL BE POSSIBLE ACROSS THE HIGHER PEAKS AND EAST FACING SLOPES OF THE SOUTHEAST MOUNTAINS TONIGHT THROUGH EARLY SUNDAY MORNING. * WIND...WEST WINDS 40 TO 50 MPH WITH GUSTS UP TO 80 MPH POSSIBLE. * IMPACT...STRONG WINDS MAY CAUSE POWER OUTAGES AND RESULT IN HAZARDOUS CROSS WINDS ALONG NORTH SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
155 WWUS75 KPUB 291807 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1107 AM MST SAT NOV 29 2014 COZ072>075-079>082-084-085-300215- /O.CON.KPUB.HW.A.0005.141130T0100Z-141130T1500Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...RYE...GREENHORN MTN... WOODLAND PARK...PIKES PEAK...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS 1107 AM MST SAT NOV 29 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 PM MST THIS EVENING THROUGH SUNDAY MORNING... * LOCATION...PIKES PEAK AND TELLER COUNTY...THE WET MOUNTAINS AND THE SANGRE DE CRISTO MOUNTAINS. * CAUSE AND TIMING...STRONG AND POTENTIALLY DAMAGING WIND GUSTS WILL BE POSSIBLE ACROSS THE HIGHER PEAKS AND EAST FACING SLOPES OF THE SOUTHEAST MOUNTAINS TONIGHT THROUGH EARLY SUNDAY MORNING. * WIND...WEST WINDS 40 TO 50 MPH WITH GUSTS UP TO 80 MPH POSSIBLE. * IMPACT...STRONG WINDS MAY CAUSE POWER OUTAGES AND RESULT IN HAZARDOUS CROSS WINDS ALONG NORTH SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
047 WWUS75 KPUB 292152 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 252 PM MST SAT NOV 29 2014 COZ073-075-080>082-084-085-300600- /O.UPG.KPUB.HW.A.0005.141130T0100Z-141130T1500Z/ /O.NEW.KPUB.HW.W.0008.141130T0100Z-141130T1500Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING...BLANCA PEAK...SPANISH PEAKS...GREENHORN MTN... WOODLAND PARK...PIKES PEAK...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS 252 PM MST SAT NOV 29 2014 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 8 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...PIKES PEAK AND TELLER COUNTY...EXTREME WESTERN EL PASO COUNTY...THE WET MOUNTAINS ABOVE 10000 FEET...AND THE SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET. * CAUSE AND TIMING...STRONG AND POTENTIALLY DAMAGING WIND GUSTS ARE EXPECTED ACROSS THE HIGHER PEAKS AND EAST FACING SLOPES OF THE SOUTHEAST MOUNTAINS TONIGHT THROUGH EARLY SUNDAY MORNING. * WIND...WEST WINDS 40 TO 50 MPH WITH GUSTS UP TO 80 MPH POSSIBLE. * IMPACT...STRONG WINDS MAY CAUSE POWER OUTAGES AND RESULT IN HAZARDOUS CROSS WINDS ALONG NORTH SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ COZ072-074-079-300600- /O.CON.KPUB.HW.A.0005.141130T0100Z-141130T1500Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- INCLUDING...LA VETA PASS...PONCHA PASS...CUCHARA...STONEWALL... WESTON...RYE 252 PM MST SAT NOV 29 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 PM MST THIS EVENING THROUGH SUNDAY MORNING... * LOCATION...THE WET MOUNTAINS BELOW 10000 FEET...AND THE SANGRE DE CRISTO MOUNTAINS BELOW 11000 FEET. * CAUSE AND TIMING...STRONG AND POTENTIALLY DAMAGING WIND GUSTS WILL BE POSSIBLE ACROSS THE HIGHER PEAKS AND EAST FACING SLOPES OF THE SOUTHEAST MOUNTAINS TONIGHT THROUGH EARLY SUNDAY MORNING. * WIND...WEST WINDS 40 TO 50 MPH WITH GUSTS UP TO 80 MPH POSSIBLE. * IMPACT...STRONG WINDS MAY CAUSE POWER OUTAGES AND RESULT IN HAZARDOUS CROSS WINDS ALONG NORTH SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
492 WWUS75 KPUB 300541 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1041 PM MST SAT NOV 29 2014 COZ072-074-079-300645- /O.CAN.KPUB.HW.A.0005.000000T0000Z-141130T1500Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- INCLUDING...LA VETA PASS...PONCHA PASS...CUCHARA...STONEWALL... WESTON...RYE 1041 PM MST SAT NOV 29 2014 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE HIGH WIND WATCH. LOCALLY STRONG WIND GUSTS WILL CONTINUE TO BE POSSIBLE THROUGH SUNRISE...BUT WIDESPREAD DAMAGING WINDS ARE NO LONGER EXPECTED. $$ COZ073-075-080>082-084-085-301345- /O.CON.KPUB.HW.W.0008.000000T0000Z-141130T1500Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING...BLANCA PEAK...SPANISH PEAKS...GREENHORN MTN... WOODLAND PARK...PIKES PEAK...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS 1041 PM MST SAT NOV 29 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY... * LOCATION...PIKES PEAK AND TELLER COUNTY...EXTREME WESTERN EL PASO COUNTY...THE WET MOUNTAINS ABOVE 10000 FEET...AND THE SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET. * CAUSE AND TIMING...STRONG AND POTENTIALLY DAMAGING WIND GUSTS ARE EXPECTED ACROSS THE HIGHER PEAKS AND EAST FACING SLOPES OF THE SOUTHEAST MOUNTAINS TONIGHT THROUGH EARLY SUNDAY MORNING. * WIND...WEST WINDS 40 TO 50 MPH WITH GUSTS UP TO 80 MPH POSSIBLE. * IMPACT...STRONG WINDS MAY CAUSE POWER OUTAGES AND RESULT IN HAZARDOUS CROSS WINDS ALONG NORTH SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SR
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Nov 28, 10:35 AM MST, 4 hours 27 minutes earlier.
Area forecast discussion, Nov 28, 10:35 AM MST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1035 AM MST FRI NOV 28 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 434 AM MST FRI NOV 28 2014 DRY WESTERLY FLOW ALOFT WL BE FOUND ACRS THE FORECAST AREA TODAY AND TONIGHT...WITH PERIODS OF HIGH CLOUDS THROUGH THE EVENING. H7 TEMPS TODAY ACRS MUCH OF THE AREA WL RANGE FROM ABOUT 5C TO 10C. HIGH TEMPS OVR THE SERN PLAINS ARE EXPECTED TO RANGE FROM THE UPPER 60S TO MID 70S...WITH SOME LOCATIONS GETTING CLOSE TO RECORD HIGHS. THE RECORD HIGH FOR COLO SPGS IS 73 SET IN 1998...FOR PUEBLO IS 75 SET IN 1998. THE HIGH VALLEYS WL MOSTLY SEE HIGHS IN THE 50S TO LOWER 60S. IT WILL BE WINDY OVR THE MTNS AND ADJACENT LOCATIONS TODAY AND TONIGHT. WRF MODEL CROSS-SECTIONS FOR TONIGHT OVR THE SRN SANGRES DID SHOW STABLE LAYER AROUND MTN TOP...WITH A PERIOD OF REVERSE SHEAR THIS EVENING. DURING THIS TIME THE WRF SHOWS A SMALL PORTION OF THE SRN SANGRES NR THE NM BORDER...POSSIBLY REACHING HIGH WIND CRITERIA. FOR NOW WL JUST SHOW STRONG WINDS IN THE GRIDS/FORECAST. WESTERLY WINDS WL KEEP TEMPS MILD OVERNIGHT IN MANY LOCATIONS... ESPECIALLY NR THE MTNS AND OVR PORTIONS OF THE SERN PLAINS. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 434 AM MST FRI NOV 28 2014 ...WINDY TO VERY WINDY SATURDAY NIGHT WITH COOLER TEMPS FOR SUNDAY AND MONDAY BEHIND ANOTHER MODIFIED ARCTIC FRONT... SATURDAY-SUNDAY...MODERATE TO STRONG WESTERLY FLOW ALOFT PROGGED ACROSS THE REGION AS STRONG JET STREAM TRANSLATES ACROSS THE ROCKIES. THIS WILL ALLOW FOR WINDY AND WARM WEATHER ACROSS THE AREA THROUGH THE DAY SATURDAY...WITH HIGHS EXPECTED IN THE 60S TO LOWER 70S ACROSS LOWER ELEVATIONS AND 40S AND 50S ACROSS THE HIGHER TERRAIN. WESTERLY H7 FLOW PROGGED BETWEEN 25-40 KTS...AND WITH GOOD MIXING EXPECTED...SHOULD SEE BREEZY TO WINDY CONDITIONS OVER AND NEAR THE HIGHER TERRAIN THROUGH SATURDAY AFTERNOON...LEADING TO A FEW POSSIBLE HOURS OF CRITICAL FIRE WEATHER CONDITIONS...ESPECIALLY FOR AREAS ALONG AND WEST OF THE I-25 CORRIDOR. THE LATEST NAM CONTINUES TO INDICATE THE POTENTIAL FOR STRONG AND DAMAGING DOWNSLOPE WINDS ACROSS THE EASTERN MTS LATE SATURDAY EVENING THROUGH EARLY SUNDAY MORNING...WITH WESTERLY H7-H6 WINDS INCREASING TO BETWEEN 50-65KTS...ALONG WITH A DEVELOPING MT TOP INVERSION AND REVERSE SHEAR THROUGH 12Z-15Z SUN...BEFORE WINDS ALOFT INCREASE AS JET CORE CONTINUES TO MOVE ACROSS THE ROCKIES. WITH PLENTY OF TIME BEFORE THE EXPECTED ONSET...WILL WAIT TO SEE IF LATER MODELS CONTINUE TO INDICATE THIS STRONG WIND POTENTIAL BEFORE ISSUING ANY WATCHES OR WARNINGS. AT ANY RATE...CURRENT FORECAST INDICATES WESTERLY WINDS OF 20 TO 40 MPH ACROSS THE AREA SATURDAY NIGHT...WITH GUSTS TO 50 TO 70 MPH...STRONGEST ACROSS THE HIGHER TERRAIN. PASSING JET CORE ALLOWS FOR ANOTHER MODIFIED ARCTIC COLD FRONT TO OOZE INTO EASTERN COLORADO THROUGH THE DAY SUNDAY AS A STRONG CANADIAN SFC HIGH PRESSURE SYSTEM BUILDS ACROSS THE HIGH PLAINS. SUNDAY NIGHT-MONDAY...MOISTURE EMBEDDED WITHIN THE MODERATING WESTERLY FLOW ALOFT TO BRING SCATTERED SNOW SHOWERS TO MAINLY THE HIGHER ELEVATIONS OF THE CENTRAL MTS THROUGH THIS PERIOD. BRISK UPSLOPE FLOW AND POSSIBLE STRATUS DEVELOPS ACROSS THE EASTERN PLAINS LATE SUNDAY AFTERNOON AND EVENING WITH SOME LIGHT SNOW OR FLURRIES POSSIBLE ACROSS THE PIKES PEAK REGION. MODELS DIFFER SLIGHTLY ON THE EXTENT OF THE COLDEST AIR ACROSS THE EASTERN PLAINS AND HAVE STAYED AT OR BELOW THE COLDEST GUIDANCE ON MONDAY...ESPECIALLY ACROSS THE LOWER ARKANSAS RIVER VALLEY WHERE SOUNDING DATA INDICATING STRONG INVERSIONS HOLDING THROUGH THE DAY. TUESDAY-THURSDAY...MODERATE WESTERLY FLOW ALOFT CONTINUES ACROSS THE AREA TUESDAY AND WEDNESDAY AND IS PROGGED TO BECOME MORE SOUTHWEST ON THURSDAY AS UPPER LOW ACROSS THE WEST COAST WEAKENS TO AN OPEN WAVE WHICH MOVES ACROSS THE NORTHERN ROCKIES ON THURSDAY. WITH THAT SAID...SHOULD SEE TEMPERATURES WARMING BACK TO AROUND SEASONAL AVERAGES THROUGH THE PERIOD...WITH INCREASING CHANCES OF GENERALLY LIGHT SNOWFALL ACROSS THE HIGHER TERRAIN...ESPECIALLY ALONG AND WEST OF THE CONTDVD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1027 AM MST FRI NOV 28 2014 VFR CONDITIONS TO CONTINUE OVER THE NEXT 24 HRS FOR THE REGION...INCLUDING THE THREE MAIN TAF SITES OF KCOS...KPUB AND KALS. OCNL WEST WINDS GUSTING TO 25-30 KTS AT TIMES ALONG AND WEST OF THE I-25 CORRIDOR. INTERMITTENT HIGH CLOUDS FORECAST AS WELL ALONG AND EAST OF THE SOUTHERN FRONT RANGE. MOORE && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...28 LONG TERM...MW AVIATION...MOORE
Hazardous weather outlook, Nov 28, 5:58 AM MST, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 558 AM MST FRI NOV 28 2014 COZ058>089-093>099-291300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 558 AM MST FRI NOV 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG JET STREAM MOVING ACROSS THE ROCKIES WILL BRING WESTERLY WINDS OF 20 TO 40 MPH TO AREAS OVER AND NEAR THE HIGHER TERRAIN SATURDAY NIGHT. STRONG AND DAMAGING WIND GUSTS OF 60 TO OVER 70 MPH MAY BE POSSIBLE...ESPECIALLY OVER AND NEAR THE EASTERN MOUNTAINS...INTO EARLY SUNDAY MORNING. GENERALLY LIGHT ACCUMULATING SNOW WILL BE POSSIBLE AT TIMES OVER THE CONTINENTAL DIVIDE...PRIMARILY THE CENTRAL MOUNTAINS...FROM SUNDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 28/23
Nearby
High Wind Watches in Colorado, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.